Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 55, NWS Wakefield, VA

June 11, 2008Currituck County, North Carolina

NWS Wakefield, VA issued this tornado warning at Jun 11, 2008, 1:56 AM EDT for Currituck County, North Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 1:56 AM EDT (05:56 UTC)
Expired
Jun 11, 2008, 2:15 AM EDT
In force
19 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Currituck County, NC

The radar

The Norfolk radar (KAKQ), 126 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1604 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 110556
TORAKQ
NCC053-110615-
/O.NEW.KAKQ.TO.W.0055.080611T0556Z-080611T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 AM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 215 AM EDT

* AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COROLLA...
  OR 7 MILES NORTH OF GRANDY...MOVING EAST AT 11 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN CURRITUCK COUNTY AT 210 AM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3628 7582 3626 7587 3632 7586 3634 7584
      3637 7585 3637 7587 3640 7589 3641 7590
      3640 7586 3643 7587 3641 7583 3625 7579
      3625 7581
TIME...MOT...LOC 0556Z 282DEG 9KT 3634 7584

$$

BROWN
1 follow-up statement
000 
WWUS51 KAKQ 110607
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
207 AM EDT WED JUN 11 2008

NCC053-110617-
/O.EXP.KAKQ.TO.W.0055.000000T0000Z-080611T0615Z/
CURRITUCK NC-
207 AM EDT WED JUN 11 2008

...THE TORNADO WARNING FOR EAST CENTRAL CURRITUCK COUNTY WILL EXPIRE
AT 215 AM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 3628 7582 3626 7587 3632 7586 3634 7584
      3637 7585 3637 7587 3640 7589 3641 7590
      3640 7586 3643 7587 3641 7583 3625 7579
      3625 7581
TIME...MOT...LOC 0607Z 282DEG 9KT 3633 7581

$$
BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 1:44 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 11, 1:44 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 AM EDT WED JUN 11 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT INTO
WEDNESDAY MORNING. MUCH COOLER (LESS HUMID) CONDITIONS CAN BE
EXPECTED WEDNESDAY INTO FRIDAY...ALTHOUGH TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE AVERAGE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PULSE TYPE STORMS CONT THIS EVE WITH SVRL RPTS OF HAIL/DMGG WNDS
PAST FEW HRS. STORMS APPEAR TO BE WEAKENING PAST FEW VOLUME SCANS
THOUGH. FCST WISE...WILL KEEP CHC POPS IN FOR ACTIVITY WITH FROPA.
SMOKE FROM NC IS ANTHR ISSUE WITH VARYING VSBYS ACROSS SERN VA/NE NC
THIS EVE. SEE SPS ISSUED FOR THIS. OTW...ANTHR WRM AND MUGGY NITE
AHEAD. XPCT SMOKE TO BE PUSHED BACK S INTO NC AGAIN LATE TONITE POST
FROPA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
FRONT STALLS AND DISSIPATES OVER VA/NC BORDER WED MORNING WHERE
ISOL CHANCE OF RAIN/TSTMS CONTINUES. OTHERWISE EXPECT MOST AREAS
TO DRY OUT AS LOW LVL FLOW GOES NNE. EXCEPTION WILL BE FOR
ISO/SCTD AFTN TSTMS REDEVELOPING W/ HTG OF THE DAY ACRS SW ZONES.

NOTABLY COOLER ON WED WITH LOW THICKNESS SCHEMES SUGGESTING HIGHS
MAINLY 85 TO 90...AND A BIT COOLER W/ ONSHORE FLOW ALONG THE
IMMEDIATE COAST. MIN TEMPS WED NIGHT COOLER MID 60S INLAND...PERHAPS
UPR 60S NEAR THE RECENTLY WARMED WATERS.

SIMILAR SETUP THU AS SFC HIGH BUILDS TO OUR NORTH...WITH HIGH TEMPS IN
MID TO UPR 80S INLAND AND LWR 80S ON THE COAST. PTLY TO MSTLY
SUNNY...BUT RETAINED 20% CHC FOR AFTN/EVENG TSTMS ACRS EXTREME SW
ZONES...ALTHOUGH MODELS ARE TRENDING MORE STABLE SO MAY BE ABLE TO
REMOVE POPS ALTOGETHER IF TRENDS CONTINUE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPR LVL RDG BUILDING INTO THE REGION WILL KEEP DRY WX OVER THE AREA
TO BEGIN THE PERIOD. SHUD BE ENOUGH IN THE WAY OF CLEARING AND S/SWLY
FLOW AHEAD OF THE FRONT TO ALLOW FOR ANOTHER WARM DAY...THE
WARMEST DAY OF THE PERIOD...FOR SAT. ECMWF DEPICTING H85 TEMPS IN
THE 19-22C SATURDAY AFTN...SO HIGHS IN THE L/M 90S SHUD BE EASILY
ATTAINABLE.

FOR SUNDAY AND BEYOND...A DEVELOPING UPR LOW AND H5 TROF OVER THE
NRN PLAINS/MANITOBA CANADA WL BE THE NEXT WX MAKER FOR THE
WEEKEND...WITH PREFERRED EURO/HPC SOLN SHOWING THIS FEATURE PULLING
ANOTHER WEAK FRONT THRU THE MIDATL LT SAT/ERY SUN. BEHIND THE
WEAKENING FRONTAL BOUNDARY...THE LATTER HALF OF THE WEEKEND INTO ERY
NEXT WEEK CHARACTERIZED BY (RELATIVELY SPEAKING) COOLER
TEMPERATURES (MORE CLDS THAN SUN)...AND MAINLY DIURNALLY DRIVEN
TSTMS. HIGHS REMAIN AT OR JUST ABV CLIMO...80S TO NR 90...WITH
LOWS IN THE 60S TO NR 70.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
HAZY CONDS AT COASTAL SITES THIS AFTN WITH SEA BREEZE SETUP...MVFR
VSBYS POSSIBLE AT ORF/PHF/ECG. PULSE TSRA HAVE DEVELOPED ALONG THE
SEA BREEZE BNDRY E OF A LINE FROM ORF TO ECG...XPCT VCTS AND A
POSSIBLE TSRA AT ORF/ECG. SMOKE FROM HYDE CO FIRE TO DRIFT N OF
ALBEMARLE SND/INTO HAMPTON ROADS THIS AFTN/EVNG WITH SRLY WINDS.
XPCT MVFR VSBYS WITH THE SMOKE.

PUSHED BACK TIMING OF POSSIBLE SHRA/TSRA TO TONIGHT PER SLOWER MODEL
GUIDANCE. DO NOT XPCT PRECIP/AVN CONCERNS ASSCD WITH FRONT UNTIL
AFTER 00Z FOR RIC/03Z ELSEWHERE.

WINDS SHIFT TO NW LATE TONGT/ERLY WED MRNG...AND N AFTER 12Z WED.
WX FAIRLY QUIET THRU THE END OF THE WORK WEEK.

&&

.MARINE...
SCA FOR CHES BAY CONTINUES FOR TNGT. BUFKIT SOUNDINGS STILL POINTING
TWDS SOME GUSTS AROUND 20 KT BY THAT TIME BEHIND THE FROPA. AGREE
WITH PRVS ASSESSMENT THAT SCA FLAGS WONT BE NEEDED OVER THE COASTAL
WATERS. GUSTS SHOULD STAY JUST BLO SCA CRIT...AND SEAS SHOULD REMAIN
BLW 4 FT. WILL HV SCT SHRAS/TSTMS THIS AFTN INTO THIS EVENING.

WATERS XPCTED TO BE FAIRLY QUIET BY MIDDAY TOMORROW...WITH
WINDS/WAVES REMAINING BLO SCA CRIT THRU THE REST OF THE WORK WEEK.
NEXT CHC FOR SHRAS/TSTMS COMES BY LTR SAT/SUN.

&&

.CLIMATE...
RECORDS ALREADY BROKEN AT RIC AND SBY...SEE RER PRODUCT
(WBCRERRIC/WBCRERSBY) FOR MORE INFORMATION.

***RICHMONDS HIGH TEMPERATURES OF 100 DEGREES ON BOTH SATURDAY AND
SUNDAY MARKS THE EARLIEST IN THE SEASON CONSECUTIVE DAYS WITH HIGH
TEMPERATURES OF 100 DEGREES OR HIGHER (SINCE RECORDS BEGAN BACK IN
1897).

***SINCE RICHMOND HAS HIT 100 TODAY...RIC HAS NOW HAD 3 DAYS OF
 100+ THUS FAR THIS JUNE (TYING 1952 AS THE MOST 100+ DAYS IN
 JUNE).

***OTHER RICHMOND 100 F+ DEGREE FACTS:

-15 JUNES (OUT OF 112) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 104 F (JUNE 26TH 1952).
-EARLIEST DATE OF 100 F OCCURRED MAY 28TH 1941.

***NORFOLK 100 F+ DEGREE FACTS:
-LONGEST STREAK IS 3 CONSECUTIVE DAYS (3 OCCURRENCES MOST RECENTLY
 JULY 21-23RD 1952).
-MOST 100+ DAYS IN A YEAR IS 5 DAYS (1952 & 1942).
-10 JUNES (OUT OF 135) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 102 F (JUNE 9TH 1874).
-EARLIEST DATE OF 100 F OCCURRED MAY 31ST 1991.

RECORD HIGHS TODAY JUNE 10TH...(BROKEN RECORD IF APPLICABLE)

RIC............98 (1964)...(3PM 100)
ORF...........101 (1964)...
SBY............96 (1964)...(3PM 97)
ECG............99 (1993)...

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     ANZ630>632.

&&

SYNOPSIS...MPR
NEAR TERM...
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...BAJ
MARINE...MAM
CLIMATE...
Hazardous weather outlook, Jun 11, 1:43 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 AM EDT WED JUN 11 2008

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-120545-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
143 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-650-652-654-656-658-120545-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
143 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-120545-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
143 AM EDT WED JUN 11 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SMF

In the hours before

Special weather statement, Jun 10, 11:18 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1118 PM EDT TUE JUN 10 2008

VAZ072>078-110415-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
1118 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS MOVING INTO THE NORTHERN NECK...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR COLONIAL BEACH TO
CHAMPLAIN...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  MONTROSS AROUND 1135 PM EDT...
  TAPPAHANNOCK AROUND 1150 PM EDT...
  WARSAW AROUND MIDNIGHT EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

BROWN
Special weather statement, Jun 10, 11:19 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1119 PM EDT TUE JUN 10 2008

MDZ021-110345-
DORCHESTER MD-
1119 PM EDT TUE JUN 10 2008

...THUNDERSTORMS DEVELOPING ACROSS DORCHESTER COUNTY...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM CAMBRIDGE TO 13 MILES EAST OF COVE
POINT...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  ANDREWS AROUND 1125 PM EDT...
  BUCKTOWN AROUND 1135 PM EDT...
  LINKWOOD AROUND 1145 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

44
Special weather statement, Jun 10, 11:50 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1150 PM EDT TUE JUN 10 2008

MDZ021-110430-
DORCHESTER MD-
1150 PM EDT TUE JUN 10 2008

...ANOTHER ROUND OF THUNDERSTORMS APPROACHING DORCHESTER COUNTY...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER BAND OF THUNDERSTORMS FROM 12 MILES WEST OF CAMBRIDGE TO 38
MILES SOUTHWEST OF CAMBRIDGE...OR FROM 12 MILES WEST OF CAMBRIDGE TO
LEONARDTOWN...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR...CAMBRIDGE AROUND 1225 AM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS.

44
Local storm report, Jun 11, 12:01 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 AM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     EDENTON                 36.06N 76.60W
06/10/2008                   CHOWAN             NC   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON BROAD STREET. TRAILER OVERTURNED.
            ESTIMATED WIND GUST OF 69MPH.

&&

MRUSNAK
Special weather statement, Jun 11, 12:33 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1233 AM EDT WED JUN 11 2008

MDZ021>024-110515-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
1233 AM EDT WED JUN 11 2008

...STRONG THUNDERSTORMS MOVING THROUGH DORCHESTER COUNTY AND INTO
WICOMICO AND SOMERSET COUNTIES...

AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF HURLOCK TO
13 MILES NORTHWEST OF CRISFIELD...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  CRISFIELD AROUND 1240 AM EDT...
  PRINCESS ANNE AROUND 100 AM EDT...
  SALISBURY AROUND 105 AM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

BROWN
Special weather statement, Jun 11, 1:29 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
129 AM EDT WED JUN 11 2008

NCZ016-017-102-110615-
CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
129 AM EDT WED JUN 11 2008

...STRONG THUNDERSTORM MOVING INTO CURRITUCK COUNTY NORTH CAROLINA...

AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES SOUTHEAST OF CURRITUCK TO CAMDEN...
MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  SHILOH AROUND 140 AM EDT...
  COROLLA AROUND 205 AM EDT...
  BERTHA AROUND 215 AM EDT...

WIND GUSTS OF 30 TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL WILL POSSIBLE
AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:07 PM EDTSevere Thunderstorm WarningAKQBertie, Chowan38 min
Jun 10, 9:58 PM EDTSevere Thunderstorm WarningAKQChowan, Perquimans32 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.